Glucose Control

net1250
By net1250 Latest Reply 2012-03-25 17:42:12 -0500
Started 2012-03-25 16:31:12 -0500

My glucose readings were pretty good (under 150) until five months ago. My doctor took me off of Actos. I was on Actos, Metformin (1000mg twice a day) and glimepiride (4mg twice a day). Without Actos my readings went to the 180's and 190's. Finally the readings went into the 220's and I was getting lots of tingling in my arms, legs and feet. I went to an Endocrinologist who got me on Kombiglyze XR (twice a day). It helped for a week but the glucose readings went up again. I am now on insulin (Levemir). The Endocrinologist told me to keep taking the three oral medications with the insulin. I started out with 10 units of insulin which didn't help a lot. I have been increasing the dose and I'm up to 15 units now. It's still going into the 200's occasionally with just as much tingling. I don't know what to do. Should I continue increasing the insulin dose or go on another type of insulin?


3 replies

jayabee52
jayabee52 2012-03-25 17:42:12 -0500 Report

I'm gonna "pile on" and agree with Kirla and Caroltoo on this one. I know it worked wonders with me. All 3 of us (Kirla, caroltoo and me) manage our Blood Glucose (BG) levels through what we eat and don't eat. None of us eats much in the way of grain products. In fact I have written up a discussion telling what I do and eat to manage my BG levels without the use of diabetes meds of any kind. See that discussion here ~ http://www.diabeticconnect.com/discussions/14... You may not at this point wish to try to discontinue your medications especially until you get your BG readings down, but if you follow a very low carbohydrate/high protein meal plan as we suggested, I would expect your BG levels would normalize in short order.

I also wish to caution you NOT to change your medication dosages without consultation with your Dr.

Blessings to you and yours

James

Caroltoo
Caroltoo 2012-03-25 17:27:28 -0500 Report

I'm with Kevin on this one. Take the high Glycemic Index carbs out of your diet and see if that helps you get it under control. Avoid potatoes, bread, pasta, flour in any form, oatmeal, sugar, milk, corn, beans for a while. Does't have to be forever, you can decide that later as your readings come down and you want to add in a few grains or whatever.

Also, do some exercise daily. It makes you more sensitive to any form of insulin and helps bring the BGs down.

Kirla
Kirla 2012-03-25 17:22:49 -0500 Report

Have you tried cutting back on carbs like bread, pasta or just about anything made of flour or has sugar in it. I found that drinking lots of water and eating lots of low carb green vegetables along with cutting out starchy carbs, helped bring my numbers down from the 300-400 range to almost normal numbers in only a couple of months.

Next Discussion: Prayers requested »